Alert archive / Florida / Rip Current Statements in 2015
Rip Current Statement 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Jun 11, 2015, 8:33 AM CDT for Gulf County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 8:33 AM CDT (13:33 UTC)
- Expired
- Jun 11, 2015, 11:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Tallahassee, FL
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
833 WHUS42 KTAE 111333 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 AM EDT THU JUN 11 2015 ...THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT GULF COUNTY BEACHES... .SOUTHERLY WINDS WILL INCREASE ALONG THE BEACHES WITH SURF HEIGHTS BUILDING TO AROUND 2 FEET TODAY AND 2 TO 4 FEET ON FRIDAY. FLZ114-120400- /O.NEW.KTAE.RP.S.0037.150611T1333Z-150612T0400Z/ COASTAL GULF- 933 AM EDT THU JUN 11 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * TIMING...THROUGH THIS EVENING * IMPACTS...LIFE THREATENING RIP CURRENTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Jun 11, 2:27 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 2:27 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 AM EDT THU JUN 11 2015 .NEAR TERM [THROUGH TODAY]... AN UPPER LEVEL LOW WAS CENTERED OVER THE WESTERN PORTION OF OUR CWA EARLY THIS MORNING. THIS FEATURE WILL MOVE SLOWLY WESTWARD TODAY AS DEEP LAYER RIDGING BUILDS IN FROM THE WESTERN ATLANTIC. DEEP MOIST SOUTHERLY FLOW ALONG WITH A DECENT LOBE OF ENERGY LIFTING NORTH FROM THE NORTHEAST GULF WILL HELP GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE TRI-STATE REGION. AT 06Z, WE ALREADY SEE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR COASTAL WATERS. POPS WILL BE CATEGORICAL (80%) GENERALLY ALONG AND SOUTH OF I-10 AND LIKELY (60-70%) NORTHWARD. AFTERNOON TEMPS WILL BE HELD DOWN A FEW DEGREES DUE TO THE CLOUD COVER AND CONVECTION. .SHORT TERM [TONIGHT THROUGH SATURDAY]... THE UPPER LEVEL TROUGH THAT HAS KEPT CONDITIONS UNSETTLED OVER THE PAST COUPLE OF DAYS WILL RETROGRADE WESTWARD THROUGH THE SHORT TERM AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE EAST. THIS WILL ALLOW FOR A DECREASING TREND IN THE COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA ALONG WITH A WARMING TREND. THE AIRMASS WILL STILL REMAIN RATHER MOIST IN THE LOW LEVELS...SO THIS WARMING TREND MAY RESULT IN HEAT INDEX VALUES REACHING THE UPPER 90S TO LOWER 100S ACROSS THE AREA BY THIS WEEKEND WITH ACTUAL HIGH TEMPERATURES IN THE LOW TO MID 90S. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... HIGH PRESSURE SETTLING IN OVER THE AREA THIS WEEKEND WILL CAUSE US TO RETURN TO A MORE SUMMER-LIKE PATTERN. HIGH TEMPERATURES WILL BE MORE SEASONABLE FOR THIS TIME OF YEAR STARTING OUT IN THE LOW 90S AND GRADUALLY WARMING TO THE MID 90S BY THE END OF THE PERIOD. ANY CONVECTION WILL GENERALLY BE INDUCED BY THE DAILY AFTERNOON SEABREEZE. && .AVIATION... [THROUGH 06Z FRIDAY] WE WILL SEE ANOTHER ACTIVE DAY WITH WIDESPREAD CONVECTION GRADUALLY SPREADING NORTHWARD ACROSS THE TRI-STATE REGION. ALL TERMINALS EXCEPT POSSIBLY DHN AND ABY SHOULD BE IMPACTED BEFORE NOON. && .MARINE... A FAIRLY STORMY DAY IS EXPECTED TODAY ACROSS THE COASTAL WATERS WITH NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF LOCALLY GUSTY WINDS. OTHERWISE...SOUTHERLY WINDS JUST BELOW CAUTIONARY LEVELS ARE EXPECTED TONIGHT...HIGHEST WEST OF APALACHICOLA. LIGHT TO MODERATE WINDS AND SEAS ARE EXPECTED THIS WEEKEND. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. && .HYDROLOGY... RAIN CHANCES WILL BE ELEVATED ONCE AGAIN TODAY WITH LOCALIZED HEAVY AMOUNTS POSSIBLE...BUT WIDESPREAD HEAVY RAINFALL THAT WOULD RESULT IN RIVER FLOODING IS NOT EXPECTED. STARTING FRIDAY...A MORE TYPICAL SCATTERING OF SEABREEZE STORMS EACH AFTERNOON IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 87 73 91 73 92 / 80 30 40 20 40 PANAMA CITY 84 77 87 77 87 / 80 40 40 20 40 DOTHAN 87 71 90 72 91 / 60 30 40 20 40 ALBANY 87 71 91 72 93 / 60 30 40 20 30 VALDOSTA 88 70 93 72 94 / 70 30 40 20 30 CROSS CITY 82 72 93 74 92 / 80 20 30 20 40 APALACHICOLA 84 77 87 77 88 / 80 30 30 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BARRY SHORT TERM...DVD LONG TERM...DVD/MERRIFIELD AVIATION...BARRY MARINE...DVD FIRE WEATHER...BARRY HYDROLOGY...DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:55 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 50 min |
| Jun 11, 2:53 PM CDT | Special Marine Warning | TAE | 22 min | |
| Jun 11, 3:08 PM CDT | Special Marine Warning | TAE | 97 min | |
| Jun 11, 5:40 PM CDT | Special Marine Warning | TAE | 65 min |
Nearby
Rip Current Statements in Florida, 2015Every rip current statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.